Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 266, NWS Paducah, KY

July 6, 2012Bollinger County, Wayne County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2012, 3:34 PM CDT for Bollinger County, Wayne County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 3:34 PM CDT (20:34 UTC)
Expired
Jul 6, 2012, 4:00 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bollinger County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 133 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1117 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS53 KPAH 062034
SVRPAH
MOC017-223-062100-
/O.NEW.KPAH.SV.W.0266.120706T2034Z-120706T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 400 PM CDT.

* AT 330 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF SHOOK...OR 9 MILES
  NORTHEAST OF WAPPAPELLO LAKE AREA...MOVING SOUTHWEST AT 10 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  WAPPAPELLO LAKE...SHOOK AND WAPPAPELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3694 9049 3718 9023 3705 9012 3704 9015
      3702 9015 3693 9026
TIME...MOT...LOC 2034Z 039DEG 8KT 3705 9021
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
338 
WWUS53 KPAH 062052
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT FRI JUL 6 2012

MOC017-223-062102-
/O.EXP.KPAH.SV.W.0266.000000T0000Z-120706T2100Z/
BOLLINGER MO-WAYNE MO-
352 PM CDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND
SOUTHWESTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI WILL EXPIRE AT 
400 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3694 9049 3718 9023 3705 9012 3704 9015
      3702 9015 3693 9026
TIME...MOT...LOC 2052Z 039DEG 8KT 3702 9024

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:17 PM CDT, 17 minutes earlier.

Area forecast discussion, Jul 6, 3:17 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CDT FRI JUL 6 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 220 PM CDT FRI JUL 6 2012

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF BY
MID EVENING. QUIET CONDITIONS ARE EXPECTED OVERNIGHT. CONTINUED
SLIGHT CHANCES OF LATE MORNING/AFTERNOON SHOWERS AND STORMS AGAIN
ON SATURDAY AS WE REMAIN IN THE OPPRESSIVELY HOT AND MAINLY
DIURNALLY UNSTABLE PATTERN. ANY SHOWERS AND STORMS SHOULD AGAIN
TAPER OFF BY MID EVENING SATURDAY.

A SIGNIFICANT CHANGE WILL BEGIN ON SUNDAY WITH THE APPROACH OF A
COLD FRONT. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM THE
NORTH THROUGH THE DAY SUNDAY AS MODELS ARE IN DECENT AGREEMENT
BRINGING THE FRONT TO OUR NORTHERN DOORSTEP BY 00Z MONDAY.
INCREASING CLOUDS AHEAD OF THE FRONT SHOULD KEEP HIGH TEMPERATURES
BELOW THE CENTURY MARK...THOUGH HIGHER DEW POINTS WILL PUSH HEAT
INDICES TO OR SLIGHTLY ABOVE 100 DEGREES.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 220 PM CDT FRI JUL 6 2012

FOR THE START OF THIS EXTENDED PERIOD...THE VAST MAJORITY OF THE
NUMERICAL GUIDANCE HAS ALREADY WEAKENED THE RIDGE ACROSS THE WFO PAH
FORECAST AREA...GENERATING A MID-LEVEL COL. THIS WEAKNESS IN THE
RIDGE SUPPORTS A FASTER INTRUSION OF THE WESTERLIES AND SERVES TO
ENHANCE THE MOMENTUM OF THE UPPER LEVEL TROUGH...LEADING TO A
PERSISTENCE IN LIFT ACROSS THE AREA...ESPECIALLY SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA /SOUTH OF
INTERSTATE 64/...AS WELL AS WESTERN KENTUCKY. AS ALLUDED TO
YESTERDAY...AN LOW-MID LEVEL LOW PRESSURE CENTER OVER THE LOWER
MISSISSIPPI VALLEY WILL IMPRESS AN INVERTED TROUGH AT THE
SURFACE...FOCUSING MOISTURE AND INSTABILITY AT THE SURFACE...WHILE
GENERATING A SOUTHWEST-NORTHEAST ORIENTED DEFORMATION ZONE ALOFT.

GIVEN THE AFOREMENTIONED FACTORS...AN INCREASE OF POPS/WEATHER INTO
THE HIGH CHANCE AND LIKELY CATEGORIES WAS WARRANTED SUNDAY NIGHT
INTO MONDAY...WITH BEST CHANCES FOR RAIN SHIFTING FROM NORTHWEST
KENTUCKY AND EXTREME SOUTHERN ILLINOIS...SOUTHWARD TO THE KENTUCKY
TENNESSEE BORDER.

GIVEN THE PERSISTENT BLOCKING OF THE WESTERN U.S. UPPER RIDGE AND
THE MID-ATLANTIC COMPONENT OF THE UPPER RIDGE...THE BASE OF THE
TROUGH WILL SHARPEN SLIGHTLY OVER THE WFO PAH FORECAST
AREA...DELINEATING AN AXIS OF RAIN VERSUS NO RAIN ACROSS THE AREA.
THE SOUTHERN 1/2 OF THE WFO PAH FORECAST AREA WILL LIKELY SEE RAIN
CHANCES LINGER INTO TUESDAY..BEFORE EXITING THE AREA TUESDAY
EVENING.

AT THIS TIME...THERE REMAINS SOME UNCERTAINTY ON WEDNESDAY AND
THURSDAY AS TO WHETHER THE UPPER LEVEL TROUGH AXIS WILL RETROGRADE
SLIGHTLY BACK INTO THE PENNYRILE REGION OF WEST KENTUCKY. FOR
CONSISTENCY SAKE AND GIVEN MODEL VARIABILITY...WILL LEAVE NEARLY ALL
OF THE WFO PAH FORECAST AREA DRY FROM WEDNESDAY THROUGH FRIDAY.

MAXIMUM TEMPERATURES /WITH THE RAIN CHANCES/ WILL REMAIN IN THE 85
TO 90 DEGREE RANGE...WITH A SLIGHT WARMING INTO THE LOWER 90S
THROUGH THE REMAINDER OF NEXT WEEK. LOWS WILL BE A LITTLE
COOLER...RANGING FROM THE MIDDLE AND UPPER 60S THROUGH THE PERIOD.

MINIMUM DAYTIME RELATIVE HUMIDITY VALUES SHOULD REMAIN AT OR BELOW
THRESHOLD VALUES TO WARRANT ANY MENTION ELEVATED FIRE DANGER NEXT
WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 220 PM CDT FRI JUL 6 2012

ISOLATED TO SCATTERED TSRA WILL CONTINUE THROUGH 03Z...AND WILL BE
AMENDED INTO TAF WHEN ANY DEVELOP AND APPROACH A TAF SITE. WINDS
GUSTING TO 30 TO 50 KTS WILL BE POSSIBLE IN AND NEAR STORMS. MVFR
VSBYS AND CIGS ARE POSSIBLE WITH STORMS...AND MOST AREAS WILL SEE
SCT-BKN MID LEVEL CLOUDS AWAY FROM TSTMS. AFTER TSTMS
DISSIPATE...VFR CONDITIONS EXPECTED OVERNIGHT WITH CALM TO LIGHT
SOUTHEAST WINDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR ILZ075>078-
     080>094.

MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR MOZ076-086-
     087-100-107>112-114.

IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR INZ081-082-
     085>088.

KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KYZ001>022.

&&

SHORT TERM...RST
LONG TERM....SMITH
AVIATION...RST
Hazardous weather outlook, Jul 6, 3:08 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT FRI JUL 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-071000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
308 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS
AND LARGE HAIL.

EXCESSIVE HEAT WARNING AND ELEVATED FIRE DANGER HEADLINES
CONTINUE. REFER TO THE WARNING AND SPECIAL WEATHER STATEMENT FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS JUST A SLIGHT CHANCE OF STORMS SATURDAY...THEN A BETTER
CHANCE SUNDAY INTO EARLY NEXT WEEK AS A FRONTAL SYSTEM WORKS SOUTH
ACROSS THE AREA. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED
OUT.

THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SATURDAY. AN
ELEVATED FIRE DANGER WILL PERSIST THROUGH SATURDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

In the hours before

Special weather statement, Jul 6, 3:02 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT FRI JUL 6 2012

KYZ001>004-006-009-MOZ112-062045-
BALLARD KY-CALLOWAY KY-CARLISLE KY-FULTON KY-GRAVES KY-HICKMAN
KY-MISSISSIPPI MO-
302 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...GRAVES...CARLISLE...
SOUTHWESTERN CALLOWAY...SOUTHEASTERN BALLARD AND EASTERN FULTON
COUNTIES IN WESTERN KENTUCKY...AND EASTERN MISSISSIPPI COUNTY IN
SOUTHEAST MISSOURI UNTIL 345 PM CDT...

AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FULGHAM...OR 6 MILES NORTH OF FULTON...
MOVING SOUTHWEST AT 10 MPH.

OTHER ISOLATED STRONG THUNDERSTORMS WERE DEVELOPING OVER NORTHERN
GRAVES COUNTY...ABOUT 7 MILES NORTHWEST OF MAYFIELD...OVER SOUTHWEST
CALLOWAY COUNTY...AND NEAR BARDWELL IN CARLISLE COUNTY. ALL STORMS
ARE MOVING SOUTHWEST AT 10 MPH.

ANY OF THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES AND WIND GUSTS UP TO 50 MPH...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  FULTON...HICKMAN...AND BARDWELL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 6, 3:04 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CDT FRI JUL 6 2012

MOZ107-108-062045-
CARTER MO-RIPLEY MO-
304 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIPLEY AND CARTER
COUNTIES IN SOUTHEAST MISSOURI UNTIL 345 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VAN BUREN...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  VAN BUREN...FREMONT AND FREEMONT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 6, 3:10 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT FRI JUL 6 2012

MOZ086-100-109-110-062100-
BOLLINGER MO-BUTLER MO-STODDARD MO-WAYNE MO-
310 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...WESTERN
STODDARD...NORTHEASTERN BUTLER AND SOUTHERN BOLLINGER COUNTIES IN
SOUTHEAST MISSOURI UNTIL 400 PM CDT...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SHOOK...OR 10 MILES NORTHEAST OF
WAPPAPELLO LAKE AREA...MOVING SOUTHWEST AT 10 MPH.

ANOTHER STRONG STORM WAS DEVELOPING A FEW MILES SOUTH OF MARBLE
HILL...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  WAPPAPELLO LAKE AREA...SHOOK...PUXICO AND WAPPAPELLO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 6, 3:16 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT FRI JUL 6 2012

INZ087-088-KYZ018-019-062100-
DAVIESS KY-HENDERSON KY-SPENCER IN-WARRICK IN-
316 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WARRICK AND SOUTHWESTERN
SPENCER COUNTIES IN SOUTHWEST INDIANA...AND EASTERN HENDERSON AND
WESTERN DAVIESS COUNTIES IN NORTHWEST KENTUCKY UNTIL 400 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EUREKA...OR 9 MILES SOUTHEAST OF NEWBURGH...
MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  STANLEY...ST. JOSEPH AND HEBBARDSVILLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY
Special weather statement, Jul 6, 3:19 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
319 PM CDT FRI JUL 6 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-070300-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
319 PM CDT FRI JUL 6 2012

...WILDFIRE POTENTIAL WILL REMAIN ELEVATED THROUGH SATURDAY...

DUE TO THE ONGOING DROUGHT...PARCHED GRASSLANDS AND FOREST
VEGETATION REMAIN VULNERABLE TO FIRE. THE EXCEPTION IS WHERE
LOCALLY HEAVY RAIN HAS OCCURRED IN SCATTERED THUNDERSTORMS. MOST
LOCATIONS ARE OVER A FOOT OF RAIN BELOW NORMAL FOR THE YEAR.

TRIPLE DIGIT HIGH TEMPERATURES AND LOW AFTERNOON RELATIVE HUMIDITY
WILL REMAIN COMMON THROUGH SATURDAY. THIS WILL FURTHER DRY OUT
WOODS AND FIELDS. THE ONLY MITIGATING FACTOR WILL BE RATHER LIGHT
WINDS. HOWEVER...FIRES CAN STILL SPREAD QUICKLY IN TINDER DRY
VEGETATION. ISOLATED THUNDERSTORMS EACH OF THE NEXT COUPLE OF DAYS
MAY PROVIDE ONLY LOCALIZED RELIEF.

MANY COMMUNITIES AND COUNTIES ACROSS SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY HAVE BURN BANS
IN PLACE.

THROWING A CIGARETTE OUT A CAR CAN START A WILDFIRE. SOME FIELD
FIRES HAVE BEEN STARTED DUE TO LIGHTNING AND DOWNED POWER LINES.
FIRE DANGER REMAINS VERY HIGH.
Special weather statement, Jul 6, 3:30 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT FRI JUL 6 2012

INZ081-082-086-087-062115-
GIBSON IN-PIKE IN-VANDERBURGH IN-WARRICK IN-
330 PM CDT FRI JUL 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARRICK...
SOUTHEASTERN GIBSON...CENTRAL PIKE AND EXTREME NORTHEASTERN
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 415 PM CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKLAND CITY...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  LYNNVILLE...FRANCISCO...SPURGEON...SOMERVILLE...MACKEY AND
  ELBERFELD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MY

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.